MAUDE Adverse Event Report: W&H DENTALWERK BUERMOOS GMBH W&H; SURGICAL HANDPIECE

W&H DENTALWERK BUERMOOS GMBH W&H; SURGICAL HANDPIECE
Model Number S-11
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a surgery (wisdom tooth) coronoradicular section with bulb bur on the 48 tooth included, a patient was deeply burned on the 3rd level (lower lip).Risk of permanent injury with aesthetic damage for the patient.Update on 06/02/2025: the surgeon who performed the surgery on the victim confirmed that the injury is reversible.A cosmetic surgery is necessary to remedy the injury and there is no doubt that it will completely scar.
 
Additional Manufacturer Narrative
During the analysis, it was found that the handpiece tip was no longer sufficiently attached to the bearing sleeve, which indicated poor gluing during manufacture.When the tip was loosened, the seal was no longer held in the correct position, became loose and damaged.This defect led to the increased temperature rise.

Brand Name
W&H
Common Device Name
SURGICAL HANDPIECE
Manufacturer (Section D)
W&H DENTALWERK BUERMOOS GMBH
ignaz-glaser strasse 53
buermoos, 5111
AU  5111
Manufacturer Contact
gerhard weidler
werner bader strasse 1
buermoos, 5111
AU   5111
MDR Report Key21457856
Report Number3003755849-2025-00003
Device Sequence Number12703531
Product Code KMW
UDI-Device IdentifierJ021300560001
UDI-PublicJ021300560001
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-11
Device Catalogue Number30056000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale